MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COM SCREW KIT 120/115; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COM SCREW KIT 120/115; NAIL, FIXATION, BONE
Model Number 71677120
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a routine inspection of inventory, a hole in one lag/com screw kit 120/115 box was noticed.It is believed that an adjacent cart could get smashed into it.As this was noticed upon inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to rough or incorrect handling.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LAG/COM SCREW KIT 120/115
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12250761
Report Number1020279-2021-06117
Device Sequence Number16837139
Product Code JDS
UDI-Device Identifier03596010565136
UDI-Public03596010565136
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71677120
Device Catalogue Number71677120
Device Lot Number18LTI3362
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1